Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2011, 7:29 PM CDT for Fisher County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2011, 7:29 PM CDT (00:29 UTC)
- Expired
- Mar 24, 2011, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 110 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS54 KSJT 250029 SVRSJT TXC151-250100- /O.NEW.KSJT.SV.W.0005.110325T0029Z-110325T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 729 PM CDT THU MAR 24 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FISHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 800 PM CDT * AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF ROTAN...OR 23 MILES NORTHEAST OF SNYDER...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROTAN BY 735 PM CDT... HITSON AND MCCAULLEY BY 800 PM CDT... LAT...LON 3295 10017 3276 10016 3284 10062 3294 10063 TIME...MOT...LOC 0029Z 270DEG 32KT 3290 10052 $$ 15
1 follow-up statement
968 WWUS54 KSJT 250045 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 745 PM CDT THU MAR 24 2011 TXC151-250100- /O.CON.KSJT.SV.W.0005.000000T0000Z-110325T0100Z/ FISHER TX- 745 PM CDT THU MAR 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN FISHER COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROTAN...OR 18 MILES WEST OF HAMLIN...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HITSON AND MCCAULLEY BY 800 PM CDT... LAT...LON 3285 10050 3294 10050 3295 10017 3276 10016 TIME...MOT...LOC 0045Z 269DEG 30KT 3291 10040 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 5:57 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 24, 5:57 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 557 PM CDT THU MAR 24 2011 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. MVFR CEILINGS WILL DEVELOP OVER ALL TERMINALS WITH THE EXCEPTION OF KABI BY 10Z TOMORROW MORNING. CEILINGS WILL LIFT TO VFR BY LATE MORNING. SURFACE WINDS WILL GUST TO AROUND 20KTS THROUGH THE REMAINDER OF THE EVENING OVER THE NORTHERN TERMINALS AND UNTIL EARLY EVENING OVER THE SOUTHERN TERMINALS. SURFACE WINDS TOMORROW WILL REMAIN SOUTHERLY AROUND 10KTS. THUNDERSTORM ACTIVITY DEVELOPING ALONG A DRYLINE WEST OF THE AREA THIS EVENING AND MOVING TO THE NORTHEAST SHOULD REMAIN WEST OF KABI. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 88 55 85 44 / 20 10 0 0 0 SAN ANGELO 59 88 51 88 42 / 10 10 0 0 0 JUNCTION 62 85 55 89 43 / 10 10 10 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Mar 24, 3:31 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT THU MAR 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 331 PM CDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...MAINLY ALONG AND WEST OF AN ABILENE...TO SAN ANGELO...TO OZONA LINE. A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING AS THE PRIMARY THREATS. ELEVATED FIRE DANGER CONDITIONS WILL ALSO BE LIKELY ACROSS MUCH OF THE AREA THIS AFTERNOON...DUE TO GUSTY SOUTHEAST WINDS. THE MOST DANGEROUS CONDITIONS WILL OCCUR ALONG AND EAST OF AN ABILENE TO BRADY LINE...WHERE THE LOWEST AFTERNOON HUMIDITY VALUES WILL ALSO BE OCCURRING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED FIRE DANGER CONDITIONS WILL OCCUR AGAIN ON FRIDAY AND SATURDAY DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND THE WESTERN BIG COUNTRY LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Mar 24, 6:57 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 657 PM CDT THU MAR 24 2011 TXZ049-250100- FISHER TX- 657 PM CDT THU MAR 24 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR FISHER COUNTY... AT 654 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 21 MILES WEST OF ROTAN...OR ABOUT 14 MILES NORTHEAST OF SNYDER...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...NORTHWESTERN FISHER COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.